Every time it's the same. The first few evenings after FEC I'm falling asleep on the sofa by 9pm. I go to bed and fall straight asleep...only to wake at 1am with the blood pounding in my ears, agitated and unable to lie still. This lasts for a few nights, then seems to wear off and I can sleep again.
I had assumed that this was a side effect of the FEC that gradually wore off. But it turns out that it is a side effect of the drugs that help you cope with the side effects... Medrol is the culprit, taken to prevent nausea but creating insomnia. It fits perfectly: I take Medrol for the first four days and then I stop and that is just when sleep returns.
This, I thought, was good news because I am now done with FEC and the next drug, Taxotere, is not supposed to induce nausea. Then the oncologist told me that I would still have to take Medrol but this time to prevent allergic reactions. It is, apparently, mandatory.
Oh well, at least I know what to expect now. I'll be ready with my soothing music, glass of water and book by the side of the bed.
I wonder if they will give me drugs to deal with the side effects of the drugs they gave me to deal with the side effects?
Post a Comment